Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 54, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 14, 2000, 9:23 PM EDT for Bulloch County, Screven County, Georgia. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 14, 2000, 9:23 PM EDT (01:23 UTC)
- Expired
- Jul 14, 2000, 10:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
Counties Bulloch County, GA, Screven County, GA
The radar
The Charleston,SC radar (KCLX), 60 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 9:30 PM EDT | Thunderstorm Wind 50 E | Hopeulikit, GA | Large limbs and power lines down. |
| Jul 14, 9:35 PM EDT | Thunderstorm Wind 50 E | Rocky Ford, GA | Trees and power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2630 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 150123 SVRCHS GAC031-251-150200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 923 PM EDT FRI JUL 14 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SCREVEN COUNTY IN EAST CENTRAL GEORGIA. NORTHERN BULLOCH COUNTY IN SOUTHEAST GEORGIA. * UNTIL 1000 PM EDT. * AT 920 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM NEAR HOPEULIKIT...OR ABOUT 8 MILES NORTHWEST OF STATESBORO...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DOVER. CAPTOLO. OLIVER. NICKEL SIZE HAIL AND 70 MPH WINDS ARE EXPECTED IN THE WARNED ASREA. $$ LAT...LON 3260 8199 3243 8194 3248 8152 3270 8158 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:40 PM EDT, 6 hours 43 minutes earlier.
Area forecast discussion, Jul 14, 2:40 PM EDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 240 PM EDT FRI JUL 14 2000 SFC ANALYSIS SHOWS FRNTL BNDRY CONTINUES ACROSS THE SRN PORTION OF THE CWA AND LOOKS TO BE WEAKENING AS IT TRIES TO DROP S. A SECONDARY FRONT TO MOVE INTO THE AREA FROM THE NW SAT AND SAT NIGHT AS UPR LOW MOVES SE TOWARDS THE REGION. MODELS SHOW DRYING TREND AT MID AND UPR LVLS THROUGH THE SHORT RANGE PERIOD...WHICH IS ALREADY WELL UNDERWAY AS EVIDENCED BY WATER VAPOR IMAGERY. NGM LOOKS TO BE DRYING US OUT MORE THAN THE ETA AT THE SFC...BUT THINK THE SFC MOISTURE WILL LINGER A LITTLE LONGER. PW VALUES TO DROP TO AROUND 1.5 BUT INSTABILITIES STILL SUFFICIENT FOR CHANCE ACTIVITY TONIGHT AND AT LEAST SLIGHT CHANCE FOR SAT. SPC HAS AREA IN A SLIGHT RISK FOR SAT. FCST SOUNDINGS SUPPORT THIS WITH CAPE VALUES IN THE 3500 RANGE AND LIS AROUND -8. BEST SHORTWAVE ENERGY TO REMAIN TO THE N OF THE AREA HOWEVER...WEAK LOBES OF VORT TO SWING THROUGH ALONG WITH APPROACHING FRONTAL BNDRY AND SEABREEZE TO BE AN ADDITIONAL FOCUS. THE ETA RESHARPENS THE UPR TROF SAT NIGHT AND SUN AS ADDITIONAL SHORTWAVE ENERGY ROTATES SE INTO IT. THE AVN CONTINUES TO BE THE MOST AGGRESSIVE WITH CLOSING OFF THE UPR LOW AND DROPPING IT INTO THE SE. WILL CONTINUE AN ISOLATED WIDELY SCATTERED POP FOR SAT NIGHT AND SUN AS IT CANNOT BE RULED OUT WITH RESIDUAL LOW LVL MOISTURE AND WEAK UPR SUPPORT. IN GENERAL WILL GO WITH HIGHER POPS THAN GUID INDICATES. PLAN TO GO IN BETWEEN FWC AND FAN FOR MAX TEMPS. MAX TEMPS SHOULD INCREASE SAT FROM TODAYS TEMPS WITH 850 TEMPS INCREASING AND WINDS BECOMING W TO SW WITH SIMILAR OR SLIGHTLY LOWER TEMPS ON SUN AS THICKNS VALUES DECREASE WITH APPROACH OF UPR LOW. FOR THE EXTENDED...AT LEAST A SLIGHT CHANCE POP CANNOT BE RULED OUT THROUGH THE PERIOD. MARINE...WINDS E 10 KT WITH SEAS 2 TO 3 FT OVER SC PORTION AND VARIABLE LIGHT WINDS OVER GA PORTION WITH SEAS 2 FT. WINDS SHOULD BECOME SW TONIGHT AND W TO SW SAT AND SAT NIGHT RETURNING TO SW SUN. WILL GO WITH A MAX OF 15 KT SAT NIGHT AND SUN. LITTLE CHANGE IN SEAS EXPECTED...MINOR INCREASE THROUGH THE PERIOD. PRELIM NUMBERS CHS BB 074/092 072/093 071 183222 SAV BB 073/094 070/094 071 183222 CHL BB 078/087 077/087 076 183222 NBC BB 075/094 071/095 070 183222 RBW BB 072/095 068/093 069 183221 .CHS... SC...NONE. GA...NONE. SLF
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.